February  2020, 40(2): 1233-1256. doi: 10.3934/dcds.2020076

Some Liouville-type results for stable solutions involving the mean curvature operator: The radial case

1. 

LAMFA, CNRS UMR 7352, Université de Picardie Jules Verne, 33 rue Saint-Leu, 80039 Amiens, France

2. 

Departamento de Estatística, Análise Matemática e Optimización, Universidade de Santiago de Compostela, 15782 Santiago de Compostela, Spain

* Corresponding author: Alberto Farina

Received  July 2018 Revised  August 2019 Published  November 2019

We prove some new Liouville-type theorems for stable radial solutions of
$ - {{\rm{div}}}{\left(\frac{\nabla u}{\sqrt{1+\left\vert{\nabla u}\right\vert^2}}\right)} = f(u)\mbox{ in } \mathbb R^N, $
where
$ f $
is a smooth nonlinearity and
$ N \ge 2 $
. Also, the sharpness of our results is discussed by means of some examples.
Citation: Alberto Farina, Miguel Angel Navarro. Some Liouville-type results for stable solutions involving the mean curvature operator: The radial case. Discrete & Continuous Dynamical Systems - A, 2020, 40 (2) : 1233-1256. doi: 10.3934/dcds.2020076
References:
[1]

X. Cabré and A. Capella, On the stability of radial solutions of semilinear elliptic equations in all of $\Bbb R^n$, C. R. Math. Acad. Sci. Paris, 338 (2004), 769-774.  doi: 10.1016/j.crma.2004.03.013.  Google Scholar

[2]

X. CabréA. Capella and M. Sanchón, Regularity of radial minimizers of reaction equations involving the $p$-Laplacian, Calc. Var. Partial Differential Equations, 34 (2009), 475-494.  doi: 10.1007/s00526-008-0192-3.  Google Scholar

[3]

X. Cabré and M. Sanchón, Semi-stable and extremal solutions of reaction equations involving the $p$-Laplacian, Commun. Pure Appl. Anal., 6 (2007), 43-67.  doi: 10.3934/cpaa.2007.6.43.  Google Scholar

[4]

D. CastorinaP. Esposito and B. Sciunzi, Low dimensional instability for semilinear and quasilinear problems in $\Bbb R^N$, Commun. Pure Appl. Anal., 8 (2009), 1779-1793.  doi: 10.3934/cpaa.2009.8.1779.  Google Scholar

[5]

L. DamascelliA. FarinaB. Sciunzi and E. Valdinoci, Liouville results for $m$-Laplace equations of Lane-Emden-Fowler type, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1099-1119.  doi: 10.1016/j.anihpc.2008.06.001.  Google Scholar

[6]

L. Dupaigne, Stable Solutions of Elliptic Partial Differential Equations, Monographs and Surveys in Pure and Applied Mathematics, 143, Chapman and Hall/CRC, 2011. doi: 10.1201/b10802.  Google Scholar

[7]

A. Farina, Liouville-type results for solutions of $-\Delta u = \vert u\vert ^{p-1}u$ on unbounded domains of $\mathbb{R}^N$, C. R. Math. Acad. Sci. Paris, 341 (2005), 415-418.  doi: 10.1016/j.crma.2005.07.006.  Google Scholar

[8]

A. Farina, Liouville-type theorems for elliptic problems, Handbook of Differential Equations: Stationary Partial Differential Equations, 4 (2007), 61-116.  doi: 10.1016/S1874-5733(07)80005-2.  Google Scholar

[9]

A. Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $\mathbb{R}^N$, J. Math. Pures Appl. (9), 87 (2007), 537-561.  doi: 10.1016/j.matpur.2007.03.001.  Google Scholar

[10]

A. Farina, Stable solutions of $-\Delta u = e^u$ on $\mathbb{R}^N$, C. R. Math. Acad. Sci. Paris, 345 (2007), 63-66.  doi: 10.1016/j.crma.2007.05.021.  Google Scholar

[11]

A. Farina and L. Dupaigne, Stable solutions of $ -\Delta u = f(u)$ in $ \mathbb R^N$, Journal of the European Mathematical Society, 12 (2010), 855-882.  doi: 10.4171/JEMS/217.  Google Scholar

[12]

A. FarinaB. Sciunzi and E. Valdinoci, Bernstein and De Giorgi type problems: New results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 7 (2008), 741-791.   Google Scholar

[13]

N. Ghoussoub and A. Moradifam, Bessel pairs and optimal Hardy and Hardy-Rellich inequalities, Math. Ann., 349 (2011), 1-57.  doi: 10.1007/s00208-010-0510-x.  Google Scholar

[14]

E. Giusti, Minimal Surfaces and Functions of Bounded Variation, , Monographs in Mathematics, 80. Birkhauser Verlag, Basel, 1984. doi: 10.1007/978-1-4684-9486-0.  Google Scholar

[15]

M. A. Navarro and S. Villegas, Semi-stable radial solutions of $p$-Laplace equations in $\Bbb{R}^N$, Nonlinear Anal., 149 (2017), 111-116.  doi: 10.1016/j.na.2016.10.004.  Google Scholar

[16]

M. A. Navarro and S. Villegas, Sharp estimates of radial minimizers of $p$–Laplace equations, Proc. Amer. Math. Soc., 145 (2017), 2931-2941.  doi: 10.1090/proc/13454.  Google Scholar

[17]

S. Villegas, Asymptotic behavior of stable radial solutions of semilinear elliptic equations in $\mathbb{R}^N$, J. Math. Pures Appl. (9), 88 (2007), 241-250.  doi: 10.1016/j.matpur.2007.06.004.  Google Scholar

show all references

References:
[1]

X. Cabré and A. Capella, On the stability of radial solutions of semilinear elliptic equations in all of $\Bbb R^n$, C. R. Math. Acad. Sci. Paris, 338 (2004), 769-774.  doi: 10.1016/j.crma.2004.03.013.  Google Scholar

[2]

X. CabréA. Capella and M. Sanchón, Regularity of radial minimizers of reaction equations involving the $p$-Laplacian, Calc. Var. Partial Differential Equations, 34 (2009), 475-494.  doi: 10.1007/s00526-008-0192-3.  Google Scholar

[3]

X. Cabré and M. Sanchón, Semi-stable and extremal solutions of reaction equations involving the $p$-Laplacian, Commun. Pure Appl. Anal., 6 (2007), 43-67.  doi: 10.3934/cpaa.2007.6.43.  Google Scholar

[4]

D. CastorinaP. Esposito and B. Sciunzi, Low dimensional instability for semilinear and quasilinear problems in $\Bbb R^N$, Commun. Pure Appl. Anal., 8 (2009), 1779-1793.  doi: 10.3934/cpaa.2009.8.1779.  Google Scholar

[5]

L. DamascelliA. FarinaB. Sciunzi and E. Valdinoci, Liouville results for $m$-Laplace equations of Lane-Emden-Fowler type, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1099-1119.  doi: 10.1016/j.anihpc.2008.06.001.  Google Scholar

[6]

L. Dupaigne, Stable Solutions of Elliptic Partial Differential Equations, Monographs and Surveys in Pure and Applied Mathematics, 143, Chapman and Hall/CRC, 2011. doi: 10.1201/b10802.  Google Scholar

[7]

A. Farina, Liouville-type results for solutions of $-\Delta u = \vert u\vert ^{p-1}u$ on unbounded domains of $\mathbb{R}^N$, C. R. Math. Acad. Sci. Paris, 341 (2005), 415-418.  doi: 10.1016/j.crma.2005.07.006.  Google Scholar

[8]

A. Farina, Liouville-type theorems for elliptic problems, Handbook of Differential Equations: Stationary Partial Differential Equations, 4 (2007), 61-116.  doi: 10.1016/S1874-5733(07)80005-2.  Google Scholar

[9]

A. Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $\mathbb{R}^N$, J. Math. Pures Appl. (9), 87 (2007), 537-561.  doi: 10.1016/j.matpur.2007.03.001.  Google Scholar

[10]

A. Farina, Stable solutions of $-\Delta u = e^u$ on $\mathbb{R}^N$, C. R. Math. Acad. Sci. Paris, 345 (2007), 63-66.  doi: 10.1016/j.crma.2007.05.021.  Google Scholar

[11]

A. Farina and L. Dupaigne, Stable solutions of $ -\Delta u = f(u)$ in $ \mathbb R^N$, Journal of the European Mathematical Society, 12 (2010), 855-882.  doi: 10.4171/JEMS/217.  Google Scholar

[12]

A. FarinaB. Sciunzi and E. Valdinoci, Bernstein and De Giorgi type problems: New results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 7 (2008), 741-791.   Google Scholar

[13]

N. Ghoussoub and A. Moradifam, Bessel pairs and optimal Hardy and Hardy-Rellich inequalities, Math. Ann., 349 (2011), 1-57.  doi: 10.1007/s00208-010-0510-x.  Google Scholar

[14]

E. Giusti, Minimal Surfaces and Functions of Bounded Variation, , Monographs in Mathematics, 80. Birkhauser Verlag, Basel, 1984. doi: 10.1007/978-1-4684-9486-0.  Google Scholar

[15]

M. A. Navarro and S. Villegas, Semi-stable radial solutions of $p$-Laplace equations in $\Bbb{R}^N$, Nonlinear Anal., 149 (2017), 111-116.  doi: 10.1016/j.na.2016.10.004.  Google Scholar

[16]

M. A. Navarro and S. Villegas, Sharp estimates of radial minimizers of $p$–Laplace equations, Proc. Amer. Math. Soc., 145 (2017), 2931-2941.  doi: 10.1090/proc/13454.  Google Scholar

[17]

S. Villegas, Asymptotic behavior of stable radial solutions of semilinear elliptic equations in $\mathbb{R}^N$, J. Math. Pures Appl. (9), 88 (2007), 241-250.  doi: 10.1016/j.matpur.2007.06.004.  Google Scholar

Figure 1.  $ N_{\alpha} $, for $ \left\vert{\alpha\neq0}\right\vert\leq 1 $
Figure 2.  $ \lceil N_{\alpha}\rceil $, $ \overline{N}_{1-\alpha} $, for $ \alpha\neq0<1 $
[1]

Pavol Quittner, Philippe Souplet. Parabolic Liouville-type theorems via their elliptic counterparts. Conference Publications, 2011, 2011 (Special) : 1206-1213. doi: 10.3934/proc.2011.2011.1206

[2]

Phuong Le. Liouville theorems for stable weak solutions of elliptic problems involving Grushin operator. Communications on Pure & Applied Analysis, 2020, 19 (1) : 511-525. doi: 10.3934/cpaa.2020025

[3]

Kaouther Ammar, Philippe Souplet. Liouville-type theorems and universal bounds for nonnegative solutions of the porous medium equation with source. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 665-689. doi: 10.3934/dcds.2010.26.665

[4]

Shinji Adachi, Masataka Shibata, Tatsuya Watanabe. Asymptotic behavior of positive solutions for a class of quasilinear elliptic equations with general nonlinearities. Communications on Pure & Applied Analysis, 2014, 13 (1) : 97-118. doi: 10.3934/cpaa.2014.13.97

[5]

Quoc Hung Phan. Optimal Liouville-type theorems for a parabolic system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 399-409. doi: 10.3934/dcds.2015.35.399

[6]

Alberto Farina. Symmetry of components, Liouville-type theorems and classification results for some nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5869-5877. doi: 10.3934/dcds.2015.35.5869

[7]

Philippe Souplet. Liouville-type theorems for elliptic Schrödinger systems associated with copositive matrices. Networks & Heterogeneous Media, 2012, 7 (4) : 967-988. doi: 10.3934/nhm.2012.7.967

[8]

Jiabao Su, Rushun Tian. Weighted Sobolev embeddings and radial solutions of inhomogeneous quasilinear elliptic equations. Communications on Pure & Applied Analysis, 2010, 9 (4) : 885-904. doi: 10.3934/cpaa.2010.9.885

[9]

Jingyu Li. Asymptotic behavior of solutions to elliptic equations in a coated body. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1251-1267. doi: 10.3934/cpaa.2009.8.1251

[10]

Shoichi Hasegawa. Stability and separation property of radial solutions to semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4127-4136. doi: 10.3934/dcds.2019166

[11]

Haiyan Wang. Positive radial solutions for quasilinear equations in the annulus. Conference Publications, 2005, 2005 (Special) : 878-885. doi: 10.3934/proc.2005.2005.878

[12]

Frank Arthur, Xiaodong Yan, Mingfeng Zhao. A Liouville-type theorem for higher order elliptic systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3317-3339. doi: 10.3934/dcds.2014.34.3317

[13]

Limei Dai. Entire solutions with asymptotic behavior of fully nonlinear uniformly elliptic equations. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1707-1714. doi: 10.3934/cpaa.2011.10.1707

[14]

João Marcos do Ó, Sebastián Lorca, Justino Sánchez, Pedro Ubilla. Positive radial solutions for some quasilinear elliptic systems in exterior domains. Communications on Pure & Applied Analysis, 2006, 5 (3) : 571-581. doi: 10.3934/cpaa.2006.5.571

[15]

Yuxia Guo, Jianjun Nie. Infinitely many non-radial solutions for the prescribed curvature problem of fractional operator. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6873-6898. doi: 10.3934/dcds.2016099

[16]

Tomasz Adamowicz, Przemysław Górka. The Liouville theorems for elliptic equations with nonstandard growth. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2377-2392. doi: 10.3934/cpaa.2015.14.2377

[17]

Frank Arthur, Xiaodong Yan. A Liouville-type theorem for higher order elliptic systems of Hé non-Lane-Emden type. Communications on Pure & Applied Analysis, 2016, 15 (3) : 807-830. doi: 10.3934/cpaa.2016.15.807

[18]

Ruyun Ma, Man Xu. Connected components of positive solutions for a Dirichlet problem involving the mean curvature operator in Minkowski space. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2701-2718. doi: 10.3934/dcdsb.2018271

[19]

Chang-Shou Lin, Lei Zhang. Classification of radial solutions to Liouville systems with singularities. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2617-2637. doi: 10.3934/dcds.2014.34.2617

[20]

Jifeng Chu, Pedro J. Torres, Feng Wang. Radial stability of periodic solutions of the Gylden-Meshcherskii-type problem. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1921-1932. doi: 10.3934/dcds.2015.35.1921

2018 Impact Factor: 1.143

Article outline

Figures and Tables

[Back to Top]